Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Bleeding under skin after taking blood or catheter. Safe to take Plavix? Had heart attack?

hi Doctors.. my dad got an acute heart attack on august 2nd 12, after 6 days hospitalized, he went home. stable and always under supervision on his diet & activities. since he got the heart attack, he take some medicine like farmasal / ascardia, plavix, cedocard / imdur, concor, prazotec, triatec, and glukovance for his diabetic. on sept 2, 12, he took 8 plavix in 1 time, because the doctor (doctor A) told him to 2 days before the angioplasty . but then we cancelled it because he got diarrhea . then on sept 28 12 he did angioplasty with different doctor (doctor B) (without 8 plavix anymore, only 1 as usual). then we found out his 3 main artery blocked (1 of them has 100% blockage). doctor B said he needs a bypass. but we decide to go back to doctor A that said it can be done with stenting. we plan to do the stenting, but the doctor tell my dad to take 8 plavix 2 days before. what i want to ask, sometimes dad has a under skin bledding (like a red spot) and after take blood or catheter , they left blue purplelish marks until now. is that safe to take 8 more plavix at 1 time in his condition? how dangerous is under skin bleeding? and what cause that? really appreciate your time reading and answer my question :) -lusi-
Asked On : Wed, 24 Oct 2012
Answers:  1 Views:  136
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM
Plavix is the trade name for clopodegral bisulphate. This drugPlavix prevents the platelets in the blood from clotting to prevent unwanted blood clots that can occur with certain heart or blood vessel conditions.

Plavix is used to prevent blood clots after a recent heart attack or stroke, and in people undergoing any procedure on the cardiovascular system.

Becuse of this clot prteventing action of the drug, bleeeding may occur from minor injuries like inserting a catheter or inserting a needle for drawing blood.

So, it is side effect of thedrug which will clear away after the drug is stopped.

Thanks and take care
Dr Shailja P wahal
Answered: Thu, 25 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor